MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, ace, and ethnicity was not reported.Section a1.Patient identifier: (b)(6) the device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31202405 number, and no non-conformances related to the malfunction were identified.Hemorrhage is a known potential adverse event associated with endovascular mechanical thrombectomy for acute ischemic stroke cases and is listed in the embovac instructions for use (ifu) as such.There were no alleged quality issues related to the used device, as the device performed as intended.The investigator felt the event of ¿petechial hemorrhage in the parenchymal and subarachnoid space¿ was possibly related embovac device and possibly related to the primary procedure; therefore, the correlating relationship between the event to the used device as a contributing factor cannot be ruled out entirely.Additionally, the severity of the event is unknown, as the patient¿s 7-day post-procedure assessments were not made available at the time of this review.Based on this information and the assessment of the pi, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported via the excellent study (b)(6), an 84-year-old male (b)(6) with a medical history of coronary artery disease (cad) and hypertension, presented with an unwitnessed wake-up stroke.Last time seen well was on (b)(6) 2024 at 00:00.Symptoms were first observed on (b)(6) 2024 at 09:00.The patient was presented to the treating hospital on (b)(6) 2024 at 14:42.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿undetermined etiologies.¿ the patient¿s baseline nihss score was 29 and a mrs score of ¿1-no significant disability.Able to carry out all usual duties and activities.¿ on (b)(6) 2024, the patient underwent an endovascular mechanical thrombectomy using an unknown embovac device (product code/ lot # unknown).Details of this procedure were not made available at the time of this review.There were no intraoperative study device deficiencies.The patient¿s 24-hour post-procedure nihss score was 22.On (b)(6) 2024, the patient experienced the adverse event of ¿petechial hemorrhage in the parenchymal and subarachnoid space,¿ which became known to the site and sponsor on (b)(6) 2024.The principal investigator (pi) assessed this event as not serious, mild in severity, and as not related to the embotrap device, possibly related to the large bore catheter, not related to the cereglide71, and possibly related to the primary procedure.The event was not medically treated.The outcome is recorded as ¿recovering/resolving,¿ with no end date listed.Additional information was received on 01-jul-2024.Summary: regarding the adverse event of ¿petechial hemorrhage in the parenchymal and subarachnoid space," the event was attributed to the stent retriever use.Regarding if the event was associated with vessel trauma, it was said, ¿likely from the stent retriever.¿ the used stent-retriever was a preset lite (phenox).The used cerenovus device was an embovac 132cm large bore 71 catheter (ic71132ug/ 31202405).Additional procedure details were noted on the clinical database, crf, at the time of this review, (b)(6) 2024.Summary: on (b)(6) 2024, the patient underwent an endovascular mechanical thrombectomy using an embovac 132cm large bore 71 catheter (ic71132ug/ 31202405) for an occlusion at the m2 segment of the left middle cerebral artery (mca).The pre-pass mtici score was 0.The 1st pass was made using the direct contact aspiration device alone, which resulted in a mtici score of 0, with no clot retrieval.The 2nd pass was made using a preset lite stent-retriever (phenox), which resulted in a mtici score of 3, with clot retrieval.During the procedure, a guidewire was used, but the brand was not specified.A 0.021 trevo microcatheter and an 8 walrus balloon guide were also used.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this med watch: b4, b5, d4 (primary udi number), d2b, g3, g6, h2 and h11.Section d2b: procode is nry/qjp.Additional/modified information was received on 19-jul-2024.Summary: regarding the adverse event of ¿petechial hemorrhage in the parenchymal and subarachnoid space,¿ the outcome was updated from "recovering/resolving" to "not recovered/not resolved." in addition, the patient experienced a new adverse event.On (b)(6)-2024, the patient experienced the event of ¿progression of index stroke,¿ which became known to the site and sponsor on (b)(6) 2024.The principal investigator (pi) assessed this event a serious, severe adverse event, that was not related to the embotrap device, not related to the large bore catheter, not related to the cereglide71, and not related to the primary procedure.The event was not medically treated.The outcome was fatal, as the patient expired on (b)(6) 2024.Per the additional information received on 19-jul-2024, the patient has expired due to progression of the index stroke.There is no medical evidence to suggest a progression of the patient¿s index stroke which resulted in death, was related to the used embovac device nor to the surgical procedure.Progression of the patient¿s underlying stroke leading to death is a known potential complication despite having an endovascular mechanical thrombectomy procedure.There were no alleged quality issues/malfunctions related to the used device, as the device performed as intended, and the final mtici score achieved was 3 (complete perfusion).The principal investigator (pi) assessed the event as unrelated to the embovac device, and unrelated to the surgical procedure.Based on this information and the assessment of the pi, the event of ¿progression of index stroke¿ and the outcome of death do not meet us fda reporting criteria under 21 cfr 803.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional information received on 22-jul-2025.This mdr submission also includes the complete primary udi number of the embovac device.[additional information]: on 22-jul-2025, additional / modified information was received.A clinical event committee (cec) adjudication for the adverse event ¿progression of index stroke¿ was received.The cec adjudicated event term was updated from ¿progression of index stroke¿ to ¿cardiac pulmonary arrest.¿ the event remains assessed as not related to the embotrap device, not related to the large bore catheter, not related to the cereglide71, and not related to the primary procedure.Per the additional/modified information received on 22-jul-2025, the adverse event term of ¿progression of index stroke¿ was updated to ¿cardiac pulmonary arrest¿ by the cec.The event remains assessed as not related to the embotrap device, not related to the large bore catheter, not related to the cereglide71, and not related to the primary procedure.Based on this information, there is no indication the event was related to the devices used or procedure.Therefore, the event of ¿cardiac pulmonary arrest¿ and the outcome of death do not meet us fda reporting criteria.Since the event was unrelated to both device and procedure, the event will be classified as a non-product issue (npi) and will not be coded nor reported.The file will be re-reviewed if additional information is received at a later date.Updated sections: b.4, d.4, g.3, g.6, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
132CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19710201
Report Number3008114965-2024-00681
Device Sequence Number6964592
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(17)250430(10)31202405
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberIC71132UG
Device Lot Number31202405
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer07/19/2024
07/22/2025
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date07/25/2024
08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.021 TREVO MICROCATHETER.; 8 WALRUS BALLOON GUIDE.; PRESET LITE (PHENOX) STENT RETRIEVER.; UNSPECIFIED GUIDEWIRE.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age84 YR
Patient SexMale